MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE VIDEO PROCESSOR/ILLUMINATOR (VPI); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE VIDEO PROCESSOR/ILLUMINATOR (VPI); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number PC9000
Medical Device Problem Code Electrostatic Discharge (2149)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Electric Shock (2554)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the user received an electrical shock.
 
Additional Manufacturer Narrative
The device manufacturer date is not known.Alleged failure: "sent it into a hospital on loan and the engineer who went to est and received an electric shock.It subsequently did not pass the est¿s the hospital engineer tried to complete.Customer sent two of our own engineers in who tried est¿s on different testing machines and all of them did not pass." probable root cause/s: product was not returned to stryker endoscopy.Based on the reported symptoms, probable root cause can include the following: 1) faulty electrical grounding.2) faulty power supply.The product was returned for investigation and the reported failure mode was confirmed.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the user received an electrical shock.
 
Additional Manufacturer Narrative
Alleged failure: "sent it into a hospital on loan and the engineer who went to est and received an electric shock.It subsequently did not pass the est¿s the hospital engineer tried to complete.Customer sent two of our own engineers in who tried est¿s on different testing machines and all of them did not pass." probable root cause/s: product was not returned to stryker endoscopy.Based on reported circumstances of incident, probable root cause is due to use of a non-applicable electrical safety test (est) method on the vpi with a spy phi imager attached.The reported est protocol was in accordance with iec 60601 class 1 type bf with 1 applied part, which is only applicable for medical devices which come into physical contact and electrical contact with the patient during use.As the spy phi device does not come into direct contact with the patient under all intended use scenarios, this test is not a valid method for evaluating the electrical safety compliance of this device.This complaint investigation was closed based on the device not received.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.The reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that the user received an electrical shock.

Brand Name
VIDEO PROCESSOR/ILLUMINATOR (VPI)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
burnaby
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key16098456
Report Number3012345110-2023-00001
Device Sequence Number6816830
Product Code GCJ
UDI-Device Identifier00858701006049
UDI-Public00858701006049
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPC9000
Device Catalogue NumberPC9001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
12/06/2022
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/10/2023
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown